Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 95, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 13, 2008, 8:36 PM MST for Pinal County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2008, 8:36 PM MST (03:36 UTC)
- Expired
- Aug 13, 2008, 9:15 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 96 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 140336
SVRTWC
AZC021-140415-
/O.NEW.KTWC.SV.W.0095.080814T0336Z-080814T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
836 PM MST WED AUG 13 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 915 PM MST
* AT 827 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES NORTHEAST OF KEARNY...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUDLEYVILLE...WINKELMAN BY 845 PM MST...
LAT...LON 3282 11046 3271 11093 3306 11106 3310 11085
3301 11079 3300 11076 3305 11071 3307 11072
3315 11064 3316 11061 3314 11059 3317 11056
3319 11045
TIME...MOT...LOC 0334Z 059DEG 13KT 3295 11072
$$
MEYER1 follow-up statement
000
WWUS55 KTWC 140418
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
918 PM MST WED AUG 13 2008
AZC021-140427-
/O.EXP.KTWC.SV.W.0095.000000T0000Z-080814T0415Z/
PINAL AZ-
917 PM MST WED AUG 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PINAL COUNTY HAS
EXPIRED...
AT 915 PM MST THE THUNDERSTORMS ACROSS EAST CENTRAL PINAL COUNTY HAD
DIMINISHED TO BELOW SEVERE LEVELS. WIND GUSTS TO 40 MPH ALONG WITH
SMALL HAIL AND LOCALLY HEAVY RAIN CAN BE EXPECTED FROM THESE STORMS
AS THEY MOVE WESTWARD TOWARD CENTRAL PORTIONS OF PINAL COUNTY.
LAT...LON 3282 11046 3271 11093 3306 11106 3310 11085
3301 11079 3300 11076 3305 11071 3307 11072
3315 11064 3316 11061 3314 11059 3317 11056
3319 11045
TIME...MOT...LOC 0336Z 059DEG 13KT 3295 11073
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:43 PM MST, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 13, 2:43 PM MST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST WED AUG 13 2008 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE AROUND TONIGHT INTO FRIDAY BEFORE BECOMING ISOLATED THIS WEEKEND INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH EARLY NEXT WEEK. && .DISCUSSION...CLOUD COVER OVER SOUTHEAST ARIZONA THIS MORNING WAS SLOW TO DISSIPATE THIS AFTERNOON AND THIS HAS CUT DOWN POTENTIAL HEATING ACROSS THE AREA. WHERE THERE HAS BEEN SUN...ESPECIALLY NEAR AND SOUTH OF THE INTERNATIONAL BORDER...STORMS HAVE DEVELOPED AND ARE SLOWLY PUSHING NORTH. REGIONAL SOUNDINGS THIS MORNING AND GOES PW INDICATED THAT PRECIPITABLE WATER VALUES ARE BETWEEN 1.50 AND 2 ACROSS THE AREA...WETTEST WEST OF TUCSON. SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA TONIGHT BETWEEN UPPER LOW OFF BAJA SPUR AND UPPER HIGH IN WESTERN NEW MEXICO. THIS PLACES UPPER DIFFLUENCE AREA OVER SOUTHERN ARIZONA. WITHIN IN THIS SOUTHERLY FLOW ALOFT WILL BE PIECES OF ENERGY THAT MIGHT ENHANCE ACTIVITY TONIGHT INTO THURSDAY. ACCORDING TO WATER VAPOR IMAGERY THIS AFTERNOON...ONE APPEARS TO BE MOVING OVER CENTRAL BAJA. INCREASED POPS A BIT THIS EVENING AND INCLUDED HEAVY SHOWERS WITH A FEW STORMS CAPABLE OF PRODUCING OVER AN INCH OF RAIN. ACTIVITY ON THURSDAY HIGHLY DEPENDENT ON WHAT HAPPENS THIS EVENING AND OVERNIGHT. SO WILL KEEP SLIGHT CHANCE TO LOW CHANCE POPS ACROSS THE AREA. QUASI-STATIONARY LOW OVER SOUTHERN SASKATCHEWAN WILL MOVE THROUGH EASTERN MONTANA THURSDAY...WYOMING FRIDAY AND BE IN COLORADO ON SATURDAY. UPPER RIDGE WILL AMPLIFY/BUILD NORTH INTO THE PACIFIC NORTHWEST DURING THE ABOVE TIME FRAME WITH MOISTURE VALUES ACROSS THE AREA GRADUALLY LOWERING EACH DAY. HOWEVER STILL ENOUGH AROUND FOR SLIGHT CHANCE OF AFTERNOON/EVENING STORMS THIS WEEKEND. BY EARLY NEXT WEEK...THIS UPPER LOW WILL BE MOVING INTO THE SOUTHERN PLAINS WITH UPPER RIDGE OVERHEAD. STILL ENOUGH MOISTURE AROUND TO KEEP SLIGHT CHANCE WORDING EACH DAY. TEMPERATURES WILL BE NEAR SEASONAL NORMAL WITH THE USUAL DAY 2 DAY FLUCTUATIONS. && .AVIATION...THUNDERSTORMS WILL BE ON THE INCREASE THIS EVENING THEN START TO WIND DOWN OVERNIGHT. LIGHT DIURNALLY DRIVEN WINDS OF 5-15 KTS EXPECTED...EXCEPT NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:26 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 13, 7:16 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 46 min |
| Aug 13, 8:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 13, 8:39 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 13, 8:51 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Aug 13, 9:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Aug 13, 10:45 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 13, 10:55 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Aug 13, 10:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 14, 12:20 AM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 14, 12:41 AM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 14, 12:46 AM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Aug 14, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 52 min |
| Aug 14, 1:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Aug 14, 2:17 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.